MAUDE Adverse Event Report: 4600 NATHAN LANE NORTH HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

4600 NATHAN LANE NORTH HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the hawkone was received inside saftpak bio-hazardous packaging material.A 7f unknown sheath was included.A detached cutter driver was included.Hard copy of the procedure notes was provided.The spider fx was inspected and showed the filter assembly was loaded and retracted through the blue retrieval catheter.Approximately 4 cm of the filter assembly was exposed from the distal tip of the retrieval catheter.Biological debris was noted within the filter and the coiled tip was bent, but remained intact.No damage was noted to the exposed portions of the capture wire.The capture wire was pushed forward and inspected the capture wire that was covered by the retrieval catheter, no damages noted.The cutter driver was inspected and found no damages or anomalies.The hawkone was loaded inside the unknown 7f sheath.The distal assembly of the hawkone showed a hole and an approximate 45 degree bend on the distal assembly.The hole and bend were located approximately 2 cm distal the cutter window.At the location of the hole, biological debris was protruding.The hole was on the same plane as the cutter window opening (opposite of the guidewire tubing).Cine review: the customer was able to provide a cd which included cine images from the procedure.The images were reviewed and identified multiple images of the vessel with contrast administered allowing for a view of the vessel being treated.Of the images provided, no images provided visual evidence of a prolapse event or difficultly retrieving the h1 through the sheath.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to treat a moderately calcified lesion in the right sfa, popliteal and posterior tibial artery using hawkone.A 7fr sheath was placed antegrade into the right common femoral artery.Bmw wire advanced to the tp trunk.Spiderfx advanced over bmw to tp trunk then the bmw wire was removed and the spider deployed.The hawkone ls was advanced over the wire to the lesion in mid sfa.A total of 6 passes were made and i noted to physician that the device should be full and needed to be cleaned prior to making more passes.However under flouro the packing mechanism did not show the device was full yet.The scrub tech did not indicate that is was difficult to pack when closing the cutter.4 more passes were made to the distal lesion.Upon trying to remove the device the physician felt resistance in the sheath.Under fluoroscopy physician checked for wire wrap/ prolapse of wire and none were visible.Sales rep told physician it was most likely over-packed.A steelcore 018 wire was placed in into the sheath alongside the spider wire and hawk.The device and sheath were then removed from the body.An 8fr sheath was then placed over both wires into the insertion site.The steel core wire was removed.The physical then used 2 in.Pact admiral balloons at the lesion sites as well as pta to the pt.After multiple injections to prove no damage was visible to the artery the physician retrieved the spiderwire.No post complications noted.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
4600 NATHAN LANE NORTH
plymouth MN 55442
MDR Report Key6515974
Report Number2183870-2017-00185
Device Sequence Number11127228
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Catalogue NumberH1-LS
Device Lot NumberA278191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Initial Date Received by Manufacturer 03/29/2017
Supplement Date Received by Manufacturer03/29/2017
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight95